Posted by: Smiggi | 2009-09-02

What is wrong?

Hi Doctor,
I am worried as I have lost 11 Kgs in 4 months and I am constantly tired. I was on Eltroxin last year as I had an underactive thyroid and I had put on a severe amount of weight. I went off my medication in January as well as my my Wellbutrin and Epitec as we were trying to conceive. I am eating but I can' t eat all of my food. Roughly an hour after I have eaten I am hungry again. Please would you advise what this could be?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Smiggi

There are many causes of severe weight loss, most commonly diabetes, thyroid abnormalities, severe depression, malabsorbtion. We also always screen for cancer in a patient that lost more than 5 kg in the previous 3 months. Please see your doctor for a good clinical evaluation, as some blood tests may be needed.

Not taking your thyroid medication when pregnant can cause developmental problems in your baby and lead to a low IQ with learning difficulties as you are the only source of thyroid hormone for the baby in the first 3 months of pregnancy. Thyroid abnormalities may also cause infertility in some patients.

Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.